Herceptin/Femara cause fatigue?


Question from Annie: I have stage IV breast cancer. My last go-round of chemotherapy was Taxol and carboplatin; I still having lots of trouble with fatigue. Could either Herceptin or Femara be contributing? My blood counts are good.
Answers - Lillie Shockney, R.N., B.S., M.A.S. Congratulations on finishing your chemotherapy.
Tish Knobf It's not unusual to be fatigued from the chemotherapy in the first year. And, of course, these additional treatments may be contributing, as you are continuing to have to go to get the treatments. It may take your body some time to adjust to the Femara (chemical name: letrozole) treatment. We recommend that you slowly begin to increase your physical activity.
Lillie Shockney, R.N., B.S., M.A.S. If you go to breastcancer.org discussion boards you'll find a sense of camaraderie with other posters that are feeling exactly as you are feeling. That isn't to imply that misery loves company but that this is "normal."
Diana Dyer, M.S., R.D. I think you'll also find people who have made the transition and be able to see that there's light at the end of the tunnel.

On Wednesday, January 16, 2008, our Ask-the-Expert Online Conference was called Managing Fatigue During and After Treatment. Diana Dyer, M.S., R.D., Tish Knobf, Ph.D., R.N., F.A.A.N., A.O.C.N., and Lillie Shockney, R.N., B.S., M.A.S. answered your questions about ways to keep up your energy, how nutrition can affect fatigue, and how exercising can help.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C1a
C1b
Evergreen-donate
Back to Top